Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at May 28, 2021, 4:18 PM EDT for Monroe County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 4:18 PM EDT (20:18 UTC)
- Expired
- May 28, 2021, 5:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Morristown, TN
County Monroe County, TN
The radar
The Knoxville radar (KMRX), 92 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
561
WWUS84 KMRX 282018
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
418 PM EDT Fri May 28 2021
TNZ072-086-087-282100-
Blount Smoky Mountains TN-Northwest Monroe TN-Southeast Monroe TN-
418 PM EDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BLOUNT AND EAST
CENTRAL MONROE COUNTIES UNTIL 500 PM EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Madisonville, moving east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tariffville, Citico, Citico Beach and Deals Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3538 8420 3549 8426 3554 8409 3555 8401
3558 8398 3562 8385 3553 8381 3552 8385
3552 8388 3547 8392 3547 8394 3545 8397
3541 8402
TIME...MOT...LOC 2018Z 247DEG 32KT 3541 8424
$$
JLBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at May 28, 3:49 PM EDT, 29 minutes earlier.
Area forecast discussion, May 28, 3:49 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 349 PM EDT Fri May 28 2021 .SHORT TERM...(Tonight and Saturday)... A pre-frontal line of showers and thunderstorms is moving across northern and western sections of the forecast area at mid afternoon. Gusty winds to 40 mph and locally heavy rain is falling in the line with heaviest rainfall over the northern plateau. Small hail is possible in the storms too. Temperatures are in the 80s out ahead of the line with 85 at Chattanooga to mid 60s to around 70 in rain cooled areas. Eastern sections of the forecast area will see the showers and storms in the next few hours. Still possible that a few storms could produce higher wind gusts and knock some trees down. Later this evening more showers are possible ahead of cold front now moving across western Tennessee. This activity should be lighter than the current activity. Adjusted forecast to lower rain chances after 06Z Saturday. Lows tonight will be much colder than the last several days mostly 50s. Saturday behind cold front deep upper trough settles over the eastern states with shortwave energy rotating across the region. Clouds will be slow to clear with a chance of showers. Highest chances across the northeast part of the region. Temperatures will be about 15 degrees cooler...in the mid 60s to near 70. TD .LONG TERM...(Saturday night through Friday)... Key Messages: 1. Light and lingering rain showers Saturday night into Sunday morning across northeast TN and southwest VA, drier Sunday through Tuesday. 2. Moisture and temperatures will gradually rebound mid-week through the end of the week along with increasing chances of precipitation. Upper trough will be pulling out of the area Saturday night. There may be a few light, lingering, showers early Saturday evening into Sunday morning across northeast TN and SWVA. Overnight lows will range from the upper 40s to near 50. On Sunday, clouds may linger across northeast TN and SWVA in the morning before clearing out late afternoon as northwest flow helps to bring drier air into the region. Most other areas should see plenty of sun. Highs will top out in the upper 60s to mid 70s. Northwest flow transitions to zonal flow on Monday but with dry air remaining. The rising heights will allow temperatures to be warmer with highs in the upper 70s to low 80s. Both temperatures and moisture climb on Tuesday as a high pressure to our east provides southwesterly flow across our area. Most areas will stay dry but will have a slight chance POP in for the eastern mountains. Our best chances for precip look to occur on Wednesday and Thursday though there are model differences. On Wednesday, a shortwave will move out of the Great Plains and toward our area. On Thursday, the GFS shows this shortwave moving up through the Ohio River Valley and getting absorbed into a long wave trough as it's swinging through the Great Lakes Region. However, the ECMWF shows the shortwave becoming cutoff and forming a closed low. We should get rain/storms regardless of how this plays out. The main difference will be timing. With the GFS, precip chances would linger through Friday as the trough will be a slow mover due to a Bermuda high in place to the east. The ECMWF would keep precip going [past the extended forecast due to the cutoff low. Temps Wednesday through Friday will be in the low 80s for highs and 60s for lows. SR && .AVIATION... 18Z TAF DISCUSSION. Ceilings will drop to MVFR because of thunderstorms this afternoon temporarily and gusty winds from the southwest will continue through early evening with gusts up to around 25 knots. Lower clouds and showers may reform ahead of the cold front by late evening. MVFR ceilings to linger late tonight and slowly improve by late morning. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 57 70 51 76 53 / 40 10 0 0 0 Knoxville McGhee Tyson Airport, TN 57 66 51 70 50 / 70 20 10 10 0 Oak Ridge, TN 56 66 48 71 49 / 70 10 10 10 0 Tri Cities Airport, TN 58 67 50 66 47 / 90 20 20 10 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, May 28, 3:23 PM EDT, 55 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 323 PM EDT Fri May 28 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-291930- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 323 PM EDT Fri May 28 2021 /223 PM CDT Fri May 28 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will move across the region through early this evening. An isolated storm could be severe late this afternoon into the evening producing localized damaging winds up to 60 mph and hail up to quarter size. The thunderstorms will also produce locally heavy rainfall that could cause ponding in low-lying or poor drainage areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time. TD/SR
In the hours before
Special weather statement, May 28, 3:08 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Morristown TN
308 PM EDT Fri May 28 2021
TNZ016-017-VAZ005-008-281945-
Sullivan TN-Hawkins TN-Washington VA-Scott VA-
308 PM EDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SULLIVAN...NORTHEASTERN
HAWKINS...SOUTHEASTERN SCOTT AND SOUTHWESTERN WASHINGTON COUNTIES AND
THE CITY OF BRISTOL UNTIL 345 PM EDT...
At 308 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kingsport, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Kingsport, Bristol Tn, Bristol Va, Gate City, Weber City, Walnut
Hill, Spurgeon, Colonial Heights, Gray and Oak Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3648 8209 3642 8260 3644 8267 3642 8268
3641 8271 3662 8278 3676 8235 3671 8233
3675 8226 3679 8214
TIME...MOT...LOC 1908Z 250DEG 20KT 3655 8261
MoultonSpecial weather statement, May 28, 3:33 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Morristown TN
333 PM EDT Fri May 28 2021
TNZ012-013-035-036-067-083-282015-
Rhea TN-Anderson TN-Scott TN-Roane TN-Campbell TN-Morgan TN-
333 PM EDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORGAN...NORTHEASTERN
RHEA...WESTERN ANDERSON...CAMPBELL...ROANE AND EASTERN SCOTT COUNTIES
UNTIL 415 PM EDT...
At 332 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Strunk to 8 miles west of Rockwood.
Movement was east at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Oak Ridge, Lenoir City, La Follette, Kingston, Rockwood, Oneida,
Wartburg, Oliver Springs, Jacksboro and Huntsville.
LAT...LON 3659 8399 3584 8434 3575 8485 3581 8482
3583 8477 3591 8468 3600 8473 3660 8444
TIME...MOT...LOC 1932Z 259DEG 31KT 3657 8445 3583 8481
SRSpecial weather statement, May 28, 3:38 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Morristown TN
338 PM EDT Fri May 28 2021
VAZ008-282015-
Washington VA-
338 PM EDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON COUNTY AND THE
NORTHEASTERN CITY OF BRISTOL UNTIL 415 PM EDT...
At 338 PM EDT, Doppler radar was tracking a strong thunderstorm near
Abingdon, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bristol Va, Abingdon, Glade Spring, Lindell, Holston, Hilander Park
and Emory-Meadow View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3661 8213 3678 8216 3680 8211 3682 8212
3683 8211 3688 8200 3687 8194 3689 8189
3693 8184 3693 8183 3679 8170 3675 8168
TIME...MOT...LOC 1938Z 249DEG 28KT 3679 8199
SRSpecial weather statement, May 28, 3:54 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Morristown TN
354 PM EDT Fri May 28 2021
TNZ068-071-086-282030-
Northwest Monroe TN-Loudon TN-NW Blount TN-
354 PM EDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOUDON...
NORTHWESTERN BLOUNT AND NORTHWESTERN MONROE COUNTIES UNTIL 430 PM
EDT...
At 354 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Madisonville, moving northeast at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Maryville, Lenoir City, Loudon, Madisonville, Louisville, Vonore,
Greenback, Friendsville, Philadelphia and Fort Loudon State Park.
LAT...LON 3566 8447 3583 8419 3579 8416 3579 8414
3584 8414 3585 8415 3585 8413 3584 8412
3583 8412 3584 8411 3567 8398 3553 8437
TIME...MOT...LOC 1954Z 237DEG 30KT 3563 8433
SRSpecial weather statement, May 28, 4:13 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Morristown TN
413 PM EDT Fri May 28 2021
TNZ013-014-036>038-069-282100-
Anderson TN-Claiborne TN-Union TN-Campbell TN-Grainger TN-Knox TN-
413 PM EDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CLAIBORNE...KNOX...ANDERSON...
EASTERN CAMPBELL...UNION AND WESTERN GRAINGER COUNTIES UNTIL 500 PM
EDT...
At 412 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near La Follette to near Oak Ridge. Movement
was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Knoxville, Oak Ridge, Clinton, Alcoa, La Follette, Maynardville,
Rutledge, Farragut, New Tazewell and Tazewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3650 8339 3616 8353 3618 8354 3619 8356
3613 8361 3614 8364 3610 8363 3612 8367
3608 8366 3609 8371 3597 8365 3585 8385
3586 8398 3588 8400 3587 8403 3586 8401
3588 8425 3597 8431 3655 8408
TIME...MOT...LOC 2012Z 274DEG 47KT 3641 8418 3597 8436
MoultonSpecial weather statement, May 28, 4:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
418 PM EDT Fri May 28 2021
TNZ072-086-087-282100-
Blount Smoky Mountains TN-Northwest Monroe TN-Southeast Monroe TN-
418 PM EDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BLOUNT AND EAST
CENTRAL MONROE COUNTIES UNTIL 500 PM EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Madisonville, moving east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tariffville, Citico, Citico Beach and Deals Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3538 8420 3549 8426 3554 8409 3555 8401
3558 8398 3562 8385 3553 8381 3552 8385
3552 8388 3547 8392 3547 8394 3545 8397
3541 8402
TIME...MOT...LOC 2018Z 247DEG 32KT 3541 8424
JLBThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:44 PM EDT | Special Weather Statement | MRX | Hancock, Hawkins | 46 min |
| May 28, 2:58 PM EDT | Areal Flood Advisory | MRX | Campbell, Morgan, Scott | 3 hr |
| May 28, 3:00 PM EDT | Special Weather Statement | MRX | Grainger | 45 min |
| May 28, 3:08 PM EDT | Special Weather Statement | MRX | Sullivan | 37 min |
| May 28, 3:33 PM EDT | Special Weather Statement | MRX | Campbell, Morgan, Roane, Scott | 42 min |
| May 28, 3:54 PM EDT | Special Weather Statement | MRX | Loudon | 36 min |
| May 28, 3:58 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Morgan, Roane | 47 min |
| May 28, 4:13 PM EDT | Special Weather Statement | MRX | Anderson, Claiborne, Grainger, Knox, Union | 47 min |
| May 28, 4:32 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson, Knox, Union | 43 min |
| May 28, 4:56 PM EDT | Special Weather Statement | MRX | Grainger, Hamblen, Jefferson | 49 min |
| May 28, 5:02 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson | 43 min |
| May 28, 5:18 PM EDT | Special Weather Statement | MRX | Greene, Hamblen, Hancock, Hawkins, Jefferson | 42 min |
| May 28, 5:35 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins | 40 min |
| May 28, 5:40 PM EDT | Special Weather Statement | MRX | Monroe, Polk | 65 min |
| May 28, 5:58 PM EDT | Special Weather Statement | MRX | Carter, Sullivan, Washington | 62 min |
| May 28, 6:42 PM EDT | Special Weather Statement | MRX | Carter, Johnson | 48 min |
| May 28, 6:46 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson | 29 min |
| May 28, 3:38 PM EDT | Special Weather Statement | MRX | Washington | 37 min |
| May 28, 6:29 PM EDT | Special Weather Statement | MRX | Cherokee, Clay | 46 min |
| May 28, 7:28 PM EDT | Special Weather Statement | MRX | Clay | 47 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.